Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

After first shoot of Lupron

Hi

I am new to this forum. My oncologist recommended a course for Lupron shoot every 3 months for 5 years as I am premenopausal. Then add Tamoxifen for 5 years after my radiation, which is schedule to start next week. The Lupron shoot was done in the middle of my cycle so I had my period at the regular time. But instead of ending as expected, it has drag on with light spotting for about 3 days now. Before I give a call to the oncologist office, I want to know if anyone has experience something like this. Just trying not to freak out😐️.

Comments

  • orangeflower
    orangeflower Member Posts: 86

    One thing to keep in mind is that the three month Lupron shot might not sufficiently suppress your ovaries. This happened to me. They had to switch me to the one month shot.

  • zen1028
    zen1028 Member Posts: 25

    Thank you orangeflower. I left an email to the doc lets see what they say. Hope this "period" ends soon.

  • zen1028
    zen1028 Member Posts: 25

    Just an update, found on other blogs/discussions for endometriosis, and per oncologist office, lupron can created havoc on the cycle. Some are ok some are not sooo good. My bleeding/spotting ended 5 days after my suppose last day. Now into January and so far no period but then I am also in radiation now. Could be my anxiety putting that off?…not sure. But I did notice that my anxiety level has increased this month. Dont like this feeling or the 3x "teenager" hormone fluctuations. Going to ask Oncologist on alternatives. In hindsight, if I could have a sense on how I am "feeling" right now, I would have chosen chemo or no lupron or any drugs to induce menopause.

  • orangeflower
    orangeflower Member Posts: 86

    Zen, the Lupron is supposed to stop your cycle entirely. You are not supposed to be getting periods.

  • zen1028
    zen1028 Member Posts: 25

    Agreed. But I think it was done mid-cycle, that was why I still had my period in December. But will be asking my MO to take me off this drug. It has increased my anxiety level super high. And I think that the anxiety level is contributing to my BP issue. I dont get anxiety from someone just coming over the house or someone pining me at work, but I do now.

  • orangeflower
    orangeflower Member Posts: 86

    Sorry to hear you can't take the Lupron. I couldn't either. It can be a difficult drug for a lot of women.

  • zen1028
    zen1028 Member Posts: 25

    Just wrapping up on this thread. Spoke with my MO yesterday and told him I know the risks on not taking the lupron. The emotional roller coasters, and the anxiety were from the lack of estrogen so it wont matter what I take for ovarian suppression. The other option he offered was doing chemo which I said no to. I dont know how I would tolerate chemo, with young kids at home, dont think it is a good idea for them to see mom not in "super" mom state. But with the blood pressure meds, the BP has been in normalcy this past two weeks. Could be the lupron wearing off but anxiety is way less too. Next up, have to start tamoxifen.